• Title of article

    Newton’s iteration for the extinction probability of a Markovian binary tree Original Research Article

  • Author/Authors

    Sophie Hautphenne، نويسنده , , Guy Latouche، نويسنده , , Marie-Ange Remiche، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2008
  • Pages
    14
  • From page
    2791
  • To page
    2804
  • Abstract
    Continuous-time multi-type branching processes have applications in a large number of fields such as biology and telecommunication systems. A basic problem for this kind of processes is to determine the extinction probability and, in order to compute it, it is necessary to find the minimal nonnegative solution of a non-linear matrix equation. We consider here a particular family of branching processes called Markovian binary trees. These give rise to second-order equations and we apply Newton’s method for fixed-point equations. We show that this algorithm is well defined and converges quadratically in the domain of interest. We also give it a probabilistic interpretation in terms of the branching process itself.
  • Keywords
    branching processes , Matrix analytic methods , Newton’s iteration
  • Journal title
    Linear Algebra and its Applications
  • Serial Year
    2008
  • Journal title
    Linear Algebra and its Applications
  • Record number

    825960